Alert archive / Florida / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 25, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 23, 1999, 1:36 AM CST for Escambia County, Santa Rosa County, Florida. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 1999, 1:36 AM CST (07:36 UTC)
- Expired
- Jan 23, 1999, 2:45 AM CST
- In force
- 69 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 22, 9:00 PM CST | Tornado Watch | SPC | 5 hr |
| Jan 23, 1:00 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.6 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1843 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 230738 COR SVRMOB FLC033-113-230845- BULLETIN - IMMEDIATE BROADCAST REQUESTED...SMALL COR TO ISSUANCE TIME SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 136 AM CST SAT JAN 23 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN NORTHWESTERN FLORIDA SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA * UNTIL 245 AM CST AT 136 AM CST...A LARGE AREA OF STRONG THUNDERSTORMS ARE CURRENTLY LOCATED 20 MILES SOUTH-SOUTHWEST OF PENSACOLA FLORIDA AND ARE MOVING NORTH-NORTHEAST AT50 MPH. WITH THIS RAPID MOVEMENT...THESE STORMS WILL BEGIN TO AFFECT THE COASTAL SECTIONS OF ESCAMBIA AND SANTA ROSA COUNTIES FLORIDA BY 150 AM. THE PENSACOLA METROPOLITAN AREA WILL BE AFFECTED SOON AFTERWARD...BY 200 AM...AND THE MILTON AREA WILL BE AFFECTED BY 220 AM. WIND GUSTS OF 60 MPH OR MORE CAN BE EXPECTED WITH THESE STORMS AND POSSIBLY LARGE HAIL. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 2:18 PM CST, 11 hours 18 minutes earlier.
Area forecast discussion, Jan 22, 2:18 PM CST, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 218 PM CST FRI JAN 22 1999 STILL WAITING ON THE BIG EVENT ADVERTISED YESTERDAY. LOOKS LIKE IT WILL BE BETWEEN DARK AND DAYLIGHT NOW. SEVERAL LINES OF STORMS BEEN SPINNING AROUND UPPER LOW THAT IS MOVING INTO NORTHEAST TEXAS. KMOB 88D HAS 50 TO 60 KNOTS LOW LEVEL FLOW ACROSS AREA BUT THE FLOW HAS BECOME A BIT MORE SOUTHERLY AND SHOULD BECOME A BIT SOUTH SOUTHWESTERLY THIS EVENING AS UPPER TROF SLOWLY APPROACHES. FLASH FLOOD WATCHES AND TORNADO WATCHES UP FOR MOST OF AREA. WITH NEAR MERIDIONAL UPPER FLOW EXPECT TRAINING CELLS AND HEVY RAIN. CURRENT SURFACE ANALYSIS HAS A VARIETY OF FRONTS AND SQUALL LINES OVER EAST TEXAS W LOUISIANA...EXPECT PRIMARY SURFACE LOW TO DEVELOP OVER NE LA/W MS AND MOVE NE WITH FONT INTO SW ALAROUND SUNRISE AND OUT OF FORECAST AREA BY NOON. TSTMS ENDING WITH FROPA BUT SOME RAIN AND CLOUDS LINGERING THROUGH MOST OF THE DAY SATURDAY. TEMPS TONIGHT AND SAT MAX BE TRICKY WITH FROPA EXPECTED EARLY MORNING. FOR THE COASTAL WATERS...WINDS TO REMAIN ABOVE SCA LEVELS BUT DONT THINK THEY WILL EXCEED GALE FORCE EXCEPT IN SQUALLS. BECOMING WEST THEN NW TOMORROW. SEAS 10 TO 11 FEET WILL LIKELY INCREASE A BIT BEFORE FROPA AROUND 12Z OVER WESTERN WATERS. STATE DOCKS TIDE GAGE IS ABOUT 2 1/2 FT ABOVE AND MAY WANT TO TAKE THE CWF TO AROUND 2 FT VS THE 1 TO 2 FT. IF WINDS BECOME MORE SSW THIS EVENING SHOULD HELP TO EASE UP THE WATER LEVELS ON THE WESTERN SHORE. MOB 56/59/38/62 +300 PNS 58/61/40/62 +400 DTS 62/66/43/62 +500 GZH 54/56/36/60 +510 11
In the hours before
Special weather statement, Jan 22, 11:36 PM CST, 2 hours before
MSZ067-075-076-078-079-230615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1136 PM CST FRI JAN 22 1999 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSISSIPPI ...GEORGE... GREENE... PERRY... STONE... WAYNE TORNADO WATCH 34 AND TORNADO WATCH 35 THAT AFFECTED PORTIONS OF SOUTHEAST MISSISSIPPI HAS BEEN CANCELLED. THE WATCHES CONTINUE FOR PARTS OF SOUTHWEST ALABAMA AND THE WEST FLORIDA PANHANDLE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:09 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 66 min |
| Jan 23, 4:19 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.